Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 240, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 15, 2016, 2:56 PM EDT for Bedford County, Virginia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2016, 2:56 PM EDT (18:56 UTC)
- Expired
- Aug 15, 2016, 3:21 PM EDT
- In force
- 25 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Bedford County, VA
The radar
The Roanoke radar (KFCX), 66 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
838
WUUS51 KRNK 151856
SVRRNK
VAC019-151945-
/O.NEW.KRNK.SV.W.0240.160815T1856Z-160815T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
256 PM EDT MON AUG 15 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 345 PM EDT
* AT 255 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
CHAMBLISSBURG...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BEDFORD...
MONETA...
PEAKS OF OTTER SUMMIT...
GOODVIEW...
AND CHAMBLISSBURG.
THIS INCLUDES THE FOLLOWING LOCATION THE NATIONAL D DAY MEMORIAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3733 7937 3713 7965 3718 7972 3719 7972
3719 7973 3724 7979 3745 7960 3745 7958
3747 7958
TIME...MOT...LOC 1855Z 227DEG 17KT 3724 7968
HAIL...<.75IN
WIND...60MPH
$$
SK2 follow-up statements
662
WWUS51 KRNK 151907
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
307 PM EDT MON AUG 15 2016
VAC019-151945-
/O.CON.KRNK.SV.W.0240.000000T0000Z-160815T1945Z/
BEDFORD VA-
307 PM EDT MON AUG 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR
CENTRAL BEDFORD COUNTY...
AT 307 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CHAMBLISSBURG...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEDFORD...
CHAMBLISSBURG...
PEAKS OF OTTER SUMMIT...
THAXTON...
AND PEAKS OF OTTER RECREATION AREA.
THIS INCLUDES THE FOLLOWING LOCATION THE NATIONAL D DAY MEMORIAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3733 7937 3718 7967 3724 7973 3745 7960
3745 7958 3747 7958
TIME...MOT...LOC 1907Z 229DEG 16KT 3726 7963
HAIL...<.75IN
WIND...60MPH
$$
SK155
WWUS51 KRNK 151921
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT MON AUG 15 2016
VAC019-151931-
/O.CAN.KRNK.SV.W.0240.000000T0000Z-160815T1945Z/
BEDFORD VA-
321 PM EDT MON AUG 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL BEDFORD COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3733 7937 3718 7967 3724 7973 3745 7960
3745 7958 3747 7958
TIME...MOT...LOC 1919Z 227DEG 17KT 3731 7957
$$
SKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 1:15 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 15, 1:15 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 115 PM EDT Mon Aug 15 2016 .SYNOPSIS... High pressure centered over the western Atlantic will remain nearly stationary through Tuesday. A frontal boundary will also remain nearly stationary, extending from New England into the Ohio Valley. This front will eventually get kicked farther south and east by an upper level trough of low pressure which will move across the northern tier states later in the week. && .NEAR TERM /THROUGH TONIGHT/... As of 430 AM EDT Monday... Little or no change in the overall weather pattern in the near term. As such, will continue to forecast persistence with daytime highs ranging from the 80s in the mountains to the lower to mid 90s across the piedmont. Heat Index values will once again test 100 degrees across southside VA and the northern piedmont of NC, with much higher readings across eastern VA/NC where Heat Advisories are in effect for parts of the I-95 Corridor. Similar to yesterday, mountain ridges will be favored for deep convection onset during the afternoon with scattered showers and thunderstorms dotting the landscape until loss of daytime heating. Best coverage is expected to be along and west of the Blue Ridge. Shower coverage may be enhanced by an upper level short wave, which produced several clusters of thunderstorms over northern Georgia yesterday evening. This feature is forecast to to move north around the periphery of the upper level ridge, passing from south to north through our CWA during the afternoon. This vort center may act to organize some of the deep convection into storm clusters, so can't rule out a strong storm or two this afternoon with potential for an isolated severe wind gust. Once the showers/storms dissipate after sunset, skies will clear, lingering moisture promoting patchy fog, with areas of dense fog in the mountain valleys. Lows tonight will remain mild with lows ranging from the mid 60s in the mountains to the lower 70s in the piedmont. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... As of 245 AM EDT Monday... Overall persistence forecast continues Tuesday with the upper ridge holding over the southeast states ahead of the upstream weak cold front that should remain west of the mountains into Tuesday night. Strong shortwave for mid August along with a decent surface reflection will ride northeast across the upper Midwest along the front Tuesday, passing well north Tuesday night. This will keep a downstream reflection of higher heights across the region Tuesday with the main focus for convection over the mountains under uniform southwest flow through the column per latest forecast soundings. Despite the presence of weak lee troughing out east and impressive instability, appears enough subsidence to keep coverage isolated in the piedmont into Tuesday evening. Therefore running with higher chance pops out to the foothills into Tuesday night and only 20 pops farther east. Should again be quite hot in the east with more insolation and warming aloft to result in low/mid 90s there, and mainly 85-90 west where convection should be a bit more. Shortwave passes northeast Wednesday allowing gradual 500 mb height falls to take shape while the surface front starts to bow over in more backdoor fashion from the north. Guidance showing less support aloft with most energy either still lagging back closer to the next upstream mid level trough or having sheared out earlier on. However appears enough forcing via low level convergence given weak ripples along the boundary, and moisture per high pwats to bring better convective coverage Wednesday afternoon. Best shot at more widespread convection looks to develop over the west along the leading edge of the stronger mid level jet aloft and under some forecast upper diffluence. This supports keeping a swath of likely pops just west of the Blue Ridge into Wednesday evening with medium to high chances elsewhere for coverage linking into the eastern lee trough. Should be a little cooler across the region Wednesday given more clouds/convection with the surface front nearby, but still muggy 80s west to low 90s east. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 315 PM EDT Saturday... Models continue to advertise that the current stalled boundary over the Mid West and Ohio Valley edges east late this week. Models continue to show an upper level trough moving across the Great Lakes Wednesday, then over the Ohio Valley Thursday. Models weaken the blocking ridge over the western Atlantic through this period, but it remains to be seen if this will actually happen Wednesday into Thursday. Eventually this ridge will give way, but it may take another day or two before the front moves to the Appalachains, probably more Thursday into Friday. With this in mind, confidence is low with timing, therefore will keep chancy PoPs in the forecast. Beside this front increasing the chance for rain in the region, the temperatures will only be affected when the front becomes stalled over the area. Warm and humid conditions will remain while the front is to our west. Not much of an air mass change if the front does sink to our south. If this boundary is in the vicinity, showers will start earlier and linger longer, keeping temperatures a little cooler, however the dew points and relative humidity will remain uncomfortable into next weekend. && .AVIATION /17Z MONDAY THROUGH FRIDAY/... As of 110 PM EDT Monday... Radar images since noon have shown the development of isolated to scattered thunderstorms along the west of the Blue Ridge. Probability of storms will continue until 23Z/7PM. Medium to high confidence for scattered to numerous during that time frame. KLWB and KBLF will have a higher chance of storms than KLYH and KDAN. The more intense storms today have the potential to produce strong gusty winds. Aside from any sub-VFR associated with the TSRA, conditions through the afternoon and evening should be VFR. Medium to high confidence for fog in the mountain valleys again late tonight with potential for LIFR in the Greenbrier Valley of WV vicinity of KLWB, and across the New River Valley of VA impacting KBCB/KPSK/KMKJ. Conditions will be similar on Tuesday with the fog dissipate and VFR conditions by 14Z/10AM then more thunderstorms after 16Z/noon. Extended aviation discussion... Same pattern will continue Tuesday as a subtropical upper ridge remains anchored along the NC/VA coast. A frontal system will be stalled well to our north across from OH into PA with primary thunderstorm threat confined to this frontal boundary. Thunderstorm coverage across our forecast area will remain widely scattered with little or no organization and confined mainly to the mountains during the peak heating times of the day (18Z/2PM to 00Z/8PM). For the second half of the week, Wednesday and beyond, the area of high pressure along the southeast Atlantic coast is expected to weaken. This will allow the aforementioned frontal system to begin moving southward toward the region, resulting in an increased probability of showers/thunderstorms with attendant periods of MVFR cigs/vsbys. Early morning low clouds and fog will likely be on the increase also. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM NEAR TERM...AMS/PM SHORT TERM...JH LONG TERM...RCS AVIATION...AMS/PM
Hazardous weather outlook, Aug 15, 1:24 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 124 PM EDT MON AUG 15 2016 NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508- 161100- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 124 PM EDT MON AUG 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. A FEW OF THESE STORMS MAY BE STRONG TO POSSIBLY SEVERE WITH DAMAGING WIND GUSTS AS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ043>047-058-059-161100- ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 124 PM EDT MON AUG 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. A FEW OF THESE STORMS MAY BE STRONG TO POSSIBLY SEVERE WITH DAMAGING WIND GUSTS AS THE PRIMARY THREAT. HEAT INDEX VALUES MAY GET CLOSE TO 105 DEGREES THIS AFTERNOON. ASIDE FROM THE HEAT...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 15, 1:39 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
139 PM EDT MON AUG 15 2016
VAZ022-023-034-151830-
ROANOKE-BOTETOURT-BEDFORD-
139 PM EDT MON AUG 15 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ROANOKE...BOTETOURT AND
NORTHWESTERN BEDFORD COUNTIES...THE CITY OF SALEM AND THE CITY OF
ROANOKE...
AT 139 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ROANOKE...
MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
VINTON...
BUCHANAN...
AND TROUTVILLE.
THIS INCLUDES THE FOLLOWING LOCATIONS THE SALEM FAIRGROUNDS AND
ROANOKE REGIONAL AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3754 7950 3722 7983 3722 7985 3721 7988
3718 7990 3714 7995 3716 8000 3717 8001
3717 8004 3720 8011 3752 7999 3755 7997
3756 7998 3770 7993 3770 7992
TIME...MOT...LOC 1739Z 206DEG 23KT 3729 7994
ASSpecial weather statement, Aug 15, 2:03 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
203 PM EDT MON AUG 15 2016
VAZ009-015-151845-
SMYTH-GRAYSON-
203 PM EDT MON AUG 15 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN GRAYSON AND CENTRAL
SMYTH COUNTIES...
AT 203 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOUNT ROGERS
SUMMIT...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARION...
MOUNT ROGERS NATIONAL RECREATION AREA...
SUGAR GROVE...
TROUTDALE...
AND MOUNT ROGERS SUMMIT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3695 8159 3678 8127 3678 8128 3658 8149
3658 8152 3662 8161 3664 8161 3664 8162
3673 8167
TIME...MOT...LOC 1803Z 206DEG 15KT 3669 8156
ASSpecial weather statement, Aug 15, 2:15 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
215 PM EDT MON AUG 15 2016
VAZ047-151900-
BUCKINGHAM-
215 PM EDT MON AUG 15 2016
...A STRONG THUNDERSTORM WILL AFFECT
BUCKINGHAM COUNTY...
AT 214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
ANDERSONVILLE...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
CENTENARY...
ANDERSONVILLE...
AND WINGINA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3738 7843 3733 7849 3736 7857 3740 7859
3739 7862 3741 7864 3742 7864 3744 7869
3751 7877 3763 7873 3764 7871 3767 7871
3768 7869 3770 7869 3768 7866 3768 7864
3771 7865 3776 7861 3762 7827
TIME...MOT...LOC 1814Z 203DEG 12KT 3745 7862
SKSpecial weather statement, Aug 15, 2:37 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
237 PM EDT MON AUG 15 2016
VAZ018-023-151930-
CRAIG-BOTETOURT-
237 PM EDT MON AUG 15 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN CRAIG AND WEST CENTRAL BOTETOURT COUNTIES...
AT 237 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEW CASTLE...
MOVING NORTHEAST AT 5 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...
AND ORISKANY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3757 7978 3743 8007 3752 8019 3765 8006
3766 8003 3765 8002 3767 7998
TIME...MOT...LOC 1837Z 224DEG 6KT 3755 8007
SKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 1:39 PM EDT | Special Weather Statement | RNK | Botetourt, City of Roanoke, City of Salem | 51 min |
| Aug 15, 1:55 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke, City of Salem | 2 hr |
| Aug 15, 2:03 PM EDT | Special Weather Statement | RNK | Smyth | 42 min |
| Aug 15, 2:15 PM EDT | Special Weather Statement | RNK | Buckingham | 45 min |
| Aug 15, 2:37 PM EDT | Special Weather Statement | RNK | Botetourt | 53 min |
| Aug 15, 3:16 PM EDT | Special Weather Statement | RNK | Craig | 44 min |
| Aug 15, 3:58 PM EDT | Special Weather Statement | RNK | Rockbridge | 32 min |
| Aug 15, 4:47 PM EDT | Special Weather Statement | RNK | Giles | 28 min |
| Aug 15, 5:04 PM EDT | Special Weather Statement | RNK | Floyd | 26 min |
| Aug 15, 5:46 PM EDT | Special Weather Statement | RNK | Pittsylvania | 29 min |
| Aug 15, 5:48 PM EDT | Special Weather Statement | RNK | Charlotte | 27 min |
| Aug 15, 6:08 PM EDT | Special Weather Statement | RNK | Franklin | 37 min |
| Aug 15, 6:14 PM EDT | Special Weather Statement | RNK | Buckingham | 31 min |
| Aug 15, 6:34 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 41 min |
| Aug 15, 6:36 PM EDT | Special Weather Statement | RNK | Appomattox | 24 min |
| Aug 15, 6:41 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 49 min |
| Aug 15, 7:17 PM EDT | Areal Flood Advisory | RNK | Appomattox, Buckingham | 118 min |
| Aug 15, 7:19 PM EDT | Special Weather Statement | RNK | Bedford | 26 min |
| Aug 15, 7:37 PM EDT | Special Weather Statement | RNK | Buckingham | 23 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.